Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Definable principal congruences and $ R$-stable identities


Author: G. E. Simons
Journal: Proc. Amer. Math. Soc. 97 (1986), 11-15
MSC: Primary 16A70; Secondary 08B99, 16A38
DOI: https://doi.org/10.1090/S0002-9939-1986-0831376-1
MathSciNet review: 831376
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that an algebra over an infinite field generates a variety with definable principal congruences if and only if it is commutative. A similar result is proved for polynomial rings. The main tool used is the notion from the theory of PI-rings of an $ R$-stable identity.


References [Enhancements On Off] (What's this?)

  • [1] K. A. Baker, Definable normal closures in locally finite varieties of groups, Houston J. Math. 7 (1981), 467-471. MR 658562 (83g:20026)
  • [2] S. Burris and J. Lawrence, Definable principal congruences in varieties of groups and rings, Algebra Universalis 9 (1979), 152-164. MR 523930 (80c:08004)
  • [3] N. Jacobson, PI-algebras, Lecture Notes in Math., vol. 441, Springer-Verlag, New York, 1981. MR 0369421 (51:5654)
  • [4] R. McKenzie, Paraprimal varieties: A study of finite axiomatizability and definable principal congruences in locally finite varieties, Algebra Universalis 8 (1978), 336-348. MR 0469853 (57:9634)
  • [5] C. Procesi, Rings with polynomial identities, Marcel Dekker, New York, 1973. MR 0366968 (51:3214)
  • [6] L. H. Rowen, Polynomial identities in ring theory, Academic Press, New York, 1980. MR 576061 (82a:16021)
  • [7] G. E. Simons, Varieties of rings with definable principal congruences, Proc. Amer. Math. Soc. 87 (1983), 397-402. MR 684626 (85a:16020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A70, 08B99, 16A38

Retrieve articles in all journals with MSC: 16A70, 08B99, 16A38


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0831376-1
Keywords: Varieties of rings, definable principal congruences, stable identities
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society